MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735667
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navigation system being used during a sacroiliac and thoracolumbar procedure.It was reported that the site was having accuracy issues in their spine procedures using the navigation system and imaging system.  there was no reported impact to patient outcome and a reported delay of less than one hour.
 
Additional Manufacturer Narrative
Continuation of d10: product id 9735670 (serial: (b)(6)).H3: no parts have been returned for analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2 additional information: medtronic was made aware of multiple occurrences of inaccuracies that occurred on this system.Medtronic was not made aware of these as they occurred, but after the fact.The following reports are related to this event: 1723170-2025-03043, 1723170-2025-03044, 1723170-2025-03045, and 1723170-2025-03146.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the site has faced issue in multiple long segment spine fixation cases.Inaccuracy were faced in cases performed on (b)(6).All of these were cases where fixation was for more than 2/3 levels.There was approximately 5mm in inferior and superior directions; gross inaccuracy in medial and lateral directions.The clinical workflow for l1-l5/s1 procedures were as follows: the navigation system was position on the caudal end.There was adequate exposure of l1-s1 levels.Short clamp and stealthair reference frame on s1 spinous process.The clamp held the spinous process snuggly.They checked for serrations on the clamp and the appeared to be sharp enough to hold the spinous process.There was a low dose or standard 3d spin was taken with a patient in apnea.Immediately post the 3d spin, the surgeon started with screws.They used the orange and grey navlocks with awl sharp, thoracic probe, 4.5mm legacy cannulated tap followed by screws.They have observed the case with the same workflow.Immediately after the spin they asked the surgeon to check the accuracy at each level.They used all three instruments to check the accuracy.At l1-l2 levels there was an error of 2mm to 3mm.They put the instrument at spinous process, lamina, pedicle entry and the instrument was seen to be in air or at different location other than the anatomy.They have observed the farther they go from the reference frame the error was displayed in the navigation.L3-s1 accuracy showed perfect at the same t ime.They were having received complaints from the surgeon mentioning the same described issue in multiple cases of similar long segment fixations.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3) the manufacturer representative went to the site to test the navigation system.The inaccuracy was observed during clinical case.Observed by changing the instruments, replaced ssd, reloaded software and done tracker calibration.Machine was working okay for 15 days.Again reported same issue, checked by placing demo machine and no issue observed on demo machine.Suspected issue with navigation camera and replaced camera.As it was intermittent issue and multiple parts were replaced.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735762, version #: 2.1.0 ; product id: 9735821, lot/serial #: unknown ; product id: 9736356, lot/serial #: unknown medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3, h6: a software analysis was initiated.However, the software evaluation found that a probable cause was unable to be determined.Codes b01, c19, d15 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22982449
Report Number1723170-2025-03149
Device Sequence Number9709144
Product Code HAW
UDI-Device Identifier00763000359782
UDI-Public(01)00763000359782(11)210309
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735667
Device Catalogue Number9735667
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer08/18/2025
10/09/2025
11/10/2025
11/20/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date09/05/2025
10/15/2025
11/11/2025
11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown